MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-2035
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that during a proximal humeral nail procedure on the patient's left side, the targeter would not release the soft tissue sleeve.The incisions were extended and three people were needed to back the construct out enough to remove the targeter.Surgery was completed successfully with a delay of approximately 30 minutes.
 
Additional Manufacturer Narrative
The alleged event was not confirmed.Review of dhr, labelling, capa database and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product.The reported event could not be confirmed.The alleged non-release of the tissue protection sleeve could not be reproduced.The function of the returned instruments was given in all aspects.Summarizing found facts the cause of the event was originated in inappropriate handling.In case other essential information becomes available were reserve the right to re-reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description

Brand Name
TARGETING ARM T2 PROX. HUM.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12962069
Report Number0009610622-2021-00810
Device Sequence Number5410198
Product Code LXH
UDI-Device Identifier04546540379658
UDI-Public04546540379658
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-2035
Device Catalogue Number18062035
Device Lot NumberKHI012700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age54 YR
Patient SexMale